Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Global dimension of tiled orders over a discrete valuation ring


Author: Vasanti A. Jategaonkar
Journal: Trans. Amer. Math. Soc. 196 (1974), 313-330
MSC: Primary 16A18
MathSciNet review: 0349729
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a discrete valuation ring with maximal ideal $ \mathfrak{m}$ and the quotient field K. Let $ \Lambda = ({\mathfrak{m}^{{\lambda _{ij}}}}) \subseteq {M_n}(K)$ be a tiled R-order, where $ {\lambda _{ij}} \in {\mathbf{Z}}$ and $ {\lambda _{ii}} = 0$ for $ 1 \leq i \leq n$. The following results are proved. Theorem 1. There are, up to conjugation, only finitely many tiled R-orders in $ {M_n}(K)$ of finite global dimension. Theorem 2. Tiled R-orders in $ {M_n}(K)$ of finite global dimension satisfy DCC. Theorem 3. Let $ \Lambda \subseteq {M_n}(R)$ and let $ \Gamma $ be obtained from $ \Lambda $ by replacing the entries above the main diagonal by arbitrary entries from R. If $ \Gamma $ is a ring and if gl $ \dim \;\Lambda < \infty $, then gl $ \dim \;\Gamma < \infty $. Theorem 4. Let $ \Lambda $ be a tiled R-order in $ {M_4}(K)$. Then gl $ \dim \;\Lambda < \infty $ if and only if $ \Lambda $ is conjugate to a triangular tiled R-order of finite global dimension or is conjugate to the tiled R-order $ \Gamma = ({\mathfrak{m}^{{\lambda _{ij}}}}) \subseteq {M_4}(R)$, where $ {\gamma _{ii}} = {\gamma _{1i}} = 0$ for all i, and $ {\gamma _{ij}} = 1$ otherwise.


References [Enhancements On Off] (What's this?)

  • [1] M. Auslander and O. Goldman, Maximal orders, Trans. Amer. Math. Soc. 97 (1960), 1-24. MR 22 #8034. MR 0117252 (22:8034)
  • [2] N. Bourbaki, Eléments de mathématique. Part. 1. Fasc. VI. Livre II: Algèbre. Chap. 2: Algèbre linéaire, 3ième éd., Actualités Sci. Indust., no. 1236, Hermann, Paris, 1962. MR 27 #5765. MR 0155831 (27:5765)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. 11, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [4] K. L. Fields, Examples of orders over discrete valuation rings, Math. Z. 111 (1969), 126-130. MR 40 #182. MR 0246913 (40:182)
  • [5] Vasanti A. Jategaonkar, Global dimension of triangular orders over a discrete valuation ring, Proc. Amer. Math. Soc. 38 (1973), 8-14. MR 0309988 (46:9091)
  • [6] -, Global dimension of tiled orders over a DVR, Notices Amer. Math. Soc. 19 (1972), A-299. Abstract #72T-A66.
  • [7] -, Global dimension of tiled orders over commutative noetherian domains, Trans. Amer. Math. Soc. 190 (1974), 357-374. MR 0354754 (50:7231)
  • [8] Irving Kaplansky, Fields and rings, Univ. of Chicago Press, Chicago, Ill., 1969. MR 42 #4345. MR 0269449 (42:4345)
  • [9] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [10] Bruno J. Mueller, On semiperfect rings, Illinois J. Math. 14 (1970), 464-467. MR 41 #6909. MR 0262299 (41:6909)
  • [11] R. B. Tarsey, Orders, Thesis, The University of Chicago, Chicago, Ill. 1969.
  • [12] -, Global dimension of orders, Trans. Amer. Math. Soc. 151 (1970), 335-340. MR 42 #3125. MR 0268226 (42:3125)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A18

Retrieve articles in all journals with MSC: 16A18


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0349729-3
PII: S 0002-9947(1974)0349729-3
Keywords: Orders, tiled orders, discrete valuation ring, Dedekind domain, global dimension
Article copyright: © Copyright 1974 American Mathematical Society